Síguenos en Twitter       Síguenos en Facebook       Síguenos en YouTube       Siguenos en Linkedin       Correo Grupsagessa       Gmail       Yahoo Mail       Dropbox       Instagram       Pinterest       Slack       Google Drive       Print       StumbleUpon NEW

SOBRE EL AUTOR **

Mi foto
FACP. Colegio de médicos de Tarragona Nº 4305520 / fgcapriles@gmail.com

WORLD EMERGENCY MEDICINE SOCIETIES & RELATED

EMERGENCY MEDICINE DAY: MAY 27

Buscar en contenido

Contenido:

lunes, 13 de agosto de 2018

Common Psychiatric Medications

Logo
emDocs - August 13, 2018 - Authors: Zentko P and Hahn C
Edited by: Koyfman A and Long B
"Pearls
  • Psychotropic drugs have multiple potential adverse effects. Take a moment to consider what drugs a patient takes at home and what you offer them in the ED.
  • Citalopram and Escitalopram are different from other SSRIs; beware of seizures and QT on EKG.
  • Use caution when administering medications with renal effects to someone taking lithium.
Pitfalls
  • Failure to take a thorough medication history in patients taking psychotropic drugs.
  • Not considering that lithium is primarily renally excreted.
  • Failing to obtain an EKG for a chemically sedated patient when multiple doses of antipsychotics are given (or when the patient is known to be taking a QT prolonging agent).
  • Failing to consider serotonin syndrome or neuroleptic malignant syndrome in the ill appearing patient on psychotropic drugs."